Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 13, 2018, 7:13 PM EDT for Brown County, Jackson County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 13, 2018, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WGUS53 KIND 132313
FFWIND
INC013-071-140315-
/O.NEW.KIND.FF.W.0014.180613T2313Z-180614T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
713 PM EDT WED JUN 13 2018
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southeastern Brown County in south central Indiana...
Jackson County in south central Indiana...
* Until 1115 PM EDT.
* At 713 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Seymour, Brownstown, Crothersville, Medora, Vallonia, Spurgeons
Corner, Pleasant View, Elkinsville, Freetown, Kurtz and Story.
This includes Interstate 65 between mile markers 37 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3880 8625 3910 8628 3911 8608 3904 8608
3903 8605 3895 8604 3895 8580 3881 8579
3879 8581 3878 8580 3878 8582 3877 8583
$$
JJK1 follow-up statement
631
WGUS73 KIND 140314
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1114 PM EDT WED JUN 13 2018
INC013-071-140324-
/O.EXP.KIND.FF.W.0014.000000T0000Z-180614T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown IN-Jackson IN-
1114 PM EDT WED JUN 13 2018
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BROWN AND JACKSON
COUNTIES WILL EXPIRE AT 1115 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3880 8625 3910 8628 3911 8608 3904 8608
3903 8605 3895 8604 3895 8580 3881 8579
3879 8581 3878 8580 3878 8582 3877 8583
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:50 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 13, 4:50 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 450 PM EDT Wed Jun 13 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 357 PM EDT Wed Jun 13 2018 A frontal system will move out of the area at the beginning of the period and a high pressure system will move in behind it. The high pressure will bring dry and hot conditions for the weekend. Chance of storms are possible again early next week as the ridge weakens. && .NEAR TERM /Rest of Today and Tonight/... Issued at 357 PM EDT Wed Jun 13 2018 The frontal system tracking towards the SE brings with it a line of rain showers, isolated lightning, and gusty winds, as well as slightly cooler temperatures in its wake. It is expected to move out of central Indiana by this evening. Tonight, temperatures are expected to dip down near 60. && .SHORT TERM /Thursday through Friday night/... Issued at 357 PM EDT Wed Jun 13 2018 The high pressure ridge over the area will influence above normal high temps and mostly dry conditions heading towards the weekend. Overnight temps are expected to be in the mid to upper 60s. There is a slight chance of PoPs on Friday near the Illinois boarder but confidence is still low at this point on whether it will reach far enough east to affect our region. && .LONG TERM /Saturday through Wednesday/... Issued at 214 PM EDT Wed Jun 13 2018 The main focus early in this period will be how warm it is going to be this weekend. Mid/upper level ridge over the central Plains/MO Valley region will spread into Indiana and the Lower Ohio Valley which will bring dry weather and very warm temperatures. Given the rainfall many areas received within the last week, have kept with the low 90s rather than venture any higher compared to the Memorial Day weekend when we were relatively dry and made mid 90s. Mid to high confidence for dry, hot weather this weekend. It will be around Sunday/Monday time frame that a shortwave trough will track from an upper low over the Intermountain region through the northern Plains and Upper Great Lakes that will flatten out the ridge and introduce the threat rain/thunderstorms into the forecast late in the forecast period. Will carry a low confidence late in the period at this time. && .AVIATION /Discussion for the 13/21Z TAF Update/... Issued at 448 PM EDT Wed Jun 13 2018 Update... Shifted winds from northwest to west/northwest. No flight category changes. Previous Discussion... Latest satellite and radar imagery shows line of -TSRA along an advancing cold front between KLAF and KHUF/KIND. This line of activity will be moving through central Indiana during the next few hours (by 21Z - 23Z). Looks like there could be some brief MVFR/IFR near the -TSRA, but would expect VFR conditions otherwise, and most likely after the passage of the frontal boundary. VFR expected into tonight and Thursday as high pressure moves into the area. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...KH NEAR TERM...KH SHORT TERM...KH LONG TERM....DM AVIATION...DM/TDUD
In the hours before
Local storm report, Jun 13, 4:34 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN RUSHVILLE 39.61N 85.44W
06/13/2018 M1.20 INCH RUSH IN PUBLIC
RAIN FELL IN 20 MINUTES.
&&
BHHLocal storm report, Jun 13, 5:28 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 E MAYS 39.74N 85.41W
06/13/2018 RUSH IN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AS WELL
AS BARN DAMAGE EAST OF COUNTY ROAD 150 EAST
ON COUNTY ROAD 900 NORTH. APPEARS TO BE
STRAIGHT LINE WIND DAMAGE. RELAYED FROM LAW
ENFORCEMENT. TIME IS ESTIMATED FROM RADAR.
&&
BHHSpecial weather statement, Jun 13, 5:29 PM EDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Indianapolis IN 529 PM EDT WED JUN 13 2018 INZ064-065-072-132230- Decatur IN-Bartholomew IN-Jennings IN- 529 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...EASTERN BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 630 PM EDT... At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near North Vernon, or 20 miles northeast of Seymour, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbus, Greensburg, North Vernon, Hope, Westport, Elizabethtown, Hartsville, Letts, Burney, Newbern, Butlerville, Grammer and Country Squire Lakes. LAT...LON 3917 8597 3933 8581 3934 8548 3895 8548 TIME...MOT...LOC 2128Z 297DEG 49KT 3908 8555 JJK
Local storm report, Jun 13, 5:32 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLOOD 1 NW GREENSBURG 39.35N 85.49W
06/13/2018 DECATUR IN PUBLIC
ANDERSON STREET IS FLOODED AND IMPASSABLE.
LOCATION COORDINATES ARE APPROXIMATE. REPORT
RECEIVED VIA TWITTER.
&&
BHHLocal storm report, Jun 13, 6:21 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLOOD 1 WSW GREENSBURG 39.34N 85.50W
06/13/2018 DECATUR IN PUBLIC
SECONDHAND REPORT INDICATES THERE IS
FLOODING IN OR AROUND A STRUCTURE.
ORIGINATING REPORT INDICATED A HOUSE WAS
INVOLVED, BUT A BUSINESS IS LOCATED AT THE
LOCATION INSTEAD.
&&
BHHLocal storm report, Jun 13, 7:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLOOD COLUMBUS 39.21N 85.91W
06/13/2018 BARTHOLOMEW IN LAW ENFORCEMENT
WATER IS UP TO THE DOOR HANDLES OF ONE OR
MORE VEHICLES IN COLUMBUS. EXACT LOCATION
UNKNOWN. REPORT OBTAINED VIA SOLICITED CALL
TO SHERIFF DISPATCH.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 PM EDT | Tornado Warning | IND | Jennings | 36 min |
| Jun 12, 10:09 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Jun 13, 1:15 AM EDT | Areal Flood Warning | IND | Jennings | 6 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | IND | Randolph | 46 min |
| Jun 13, 2:33 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 42 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IND | Henry | 32 min |
| Jun 13, 3:21 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 39 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 46 min |
| Jun 13, 4:13 PM EDT | Special Weather Statement | IND | Rush | 47 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 62 min |
| Jun 13, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Shelby | 39 min |
| Jun 13, 4:52 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 40 hr |
| Jun 13, 5:29 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 61 min |
| Jun 13, 5:49 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 41 min |
| Jun 13, 6:04 PM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 3 hr |
| Jun 13, 6:55 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 13, 7:59 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.